Puerto Rico, 2014Flood in Puerto Rico, December 3, 2014
December 3, 2014 · NWS SJU · 1 event in 1 county or zone
An upper level trough crossed the local area. Deepening moisture and unstable environment allowed showers and thunderstorms to build across the western interior, western municipalities and the southern slopes of Puerto Rico during the afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level trough crossed the local area. Deepening moisture and unstable environment allowed showers and thunderstorms to build across the western interior, western municipalities and the southern slopes of Puerto Rico during the afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Dec 3, 3:14 PM AST, 4 hours 57 minutes earlier.
Area forecast discussion, Dec 3, 3:14 PM AST, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
314 PM AST WED DEC 3 2014
.SYNOPSIS...AN UPPER RIDGE ACROSS THE LOCAL REGION TODAY WILL MOVE
EASTWARD THROUGH THURSDAY AS AN UPPER LEVEL TROUGH CROSSES THE
LOCAL AREA ON FRIDAY. DEEPENING MOISTURE AND UNSTABLE ENVIRONMENT
WILL ALLOW SHOWERS AND THUNDERSTORMS TO FORM ACROSS THE LOCAL
REGION LATE THURSDAY AND FRIDAY. THEN...THE ATMOSPHERE DRIES OUT
DURING THE WEEKEND AS A SUBSIDENCE PATTERN ESTABLISHES ACROSS THE
LOCAL ISLANDS AS MID-UPPER TROUGH DEEPENS JUST EAST OF THE
LEEWARD ISLANDS.
&&
.DISCUSSION...WINDS HAVE DIMINISHED AND SHIFTED MORE TO THE EAST
THIS AFTERNOON. AS A RESULT...SHOWERS AND ISOLATED THUNDERSTORMS
HAVE DEVELOPED ACROSS THE WESTERN INTERIOR...WESTERN MUNICIPALITIES
AS WELL AS THE SOUTHERN SLOPES OF PR THIS AFTERNOON. THIS DIURNAL
SHOWER ACTIVITY IS EXPECTED TO DECREASE NEAR SUNSET. FOR TONIGHT...
SHOWERS EMBEDDED IN THE TRADES WILL AFFECT PORTIONS OF THE
USVI...CULEBRA...VIEQUES AND EASTERN PUERTO RICO TONIGHT AND
OVERNIGHT. PATTERN IS TO THEN BECOME MORE UNSTABLE THURSDAY AND
FRIDAY...AS UPPER LEVEL TROUGH MOVES EAST ACROSS THE FORECAST
AREA. FAVORABLE DYNAMICS/DIVERGENCE ALOFT IS EXPECTED ON THURSDAY
AHEAD OF THE AXIS OF TROUGH...WITH MID LEVEL ENERGY LINGERING
UNTIL FRIDAY. OVERALL...WEATHER CONDITIONS WILL GRADUALLY DETERIORATE
OVER THE NEXT 48 HOURS AS TROUGH MOVES OVER THE ISLANDS. THEN...A
SUBSIDENCE PATTERN WILL ESTABLISH ACROSS THE LOCAL REGION DURING
THE WEEKEND AS THE TROUGH DEEPENS EAST OF THE LEEWARD ISLANDS.
ALTHOUGH...CONDITIONS WILL IMPROVE OVER THE WEEKEND...A LONG FETCH
NORTHERLY LOW LEVEL FLOW WILL ESTABLISH ACROSS THE LOCAL ISLANDS
BRINGING SCATTERED SHOWERS ACROSS NORTHERN PR/USVI...ESPECIALLY
AT NIGHT AND EARLY IN THE MORNING.
&&
.AVIATION...MOUNTAIN OBSCURATIONS AND SHRA/VCSH POSSIBLE AT TJMZ/TJPS
THROUGH AT LEAST 03/22Z. WINDS WILL CONTINUE FM THE EAST AT 10-20 KT
BELOW 10K FT.
&&
.MARINE...NORTHEAST SWELL THAT IS AFFECTING THE ATLANTIC WATERS
AND ALL PASSAGES WILL PEAK TONIGHT...GRADUALLY SUBSIDING ON
THURSDAY. ANOTHER NE PULSE WILL BE ARRIVING ON SUNDAY BUT IT WILL
QUICKLY SUBSIDE THROUGH MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 74 83 75 83 / 50 50 60 60
STT 76 85 75 85 / 30 50 60 60
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 6 PM AST THURSDAY FOR ATLC WATERS OF
PUERTO RICO AND USVI FROM 10NM TO 19.5N.
&&
10/11Hazardous weather outlook, Dec 3, 5:14 AM AST, 14 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
514 AM AST WED DEC 3 2014
AMZ710>745-PRZ001>013-040915-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
514 AM AST WED DEC 3 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
HOWEVER FOR THE BEACH GOERS...THERE IS A MODERATE TO HIGH RISK OF
RIP CURRENTS ALONG TO NORTH FACING COASTLINES OF THE ISLANDS TODAY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
AMZ715-725-VIZ001-002-040915-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
514 AM AST WED DEC 3 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
HOWEVER FOR THE BEACH GOERS...THERE IS A MODERATE TO HIGH RISK OF
RIP CURRENTS ALONG TO NORTH FACING COASTLINES OF THE ISLANDS TODAY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Flood, Naguabo
- When
- December 3, 8:11 PM AST to 9:15 PM AST
- Where
- Naguabo County, 0.38 mi SSW of Naguabo to 0.41 mi S of Naguabo
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 18.215, -65.731
The road 31 at Exit 22 with the intersection with highway 53 was reported flooded.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, December 3, 20141 death · 1 event
- Cold in Wisconsin, December 3, 20141 death · 1 event
- Flash Flooding and Flooding in California, December 3 to 4, 2014$6.8 million · 18 events
- Dense Fog in Texas, December 3 to 4, 20149 events
- Marine High Wind in Lake Superior, December 3, 201450 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 548449.